I never took Lamictal but my doc said it could make you gain weight. Who wants that! The Keppra has the same side-effects as hypoglycemia (low blood sugar) and makes you dizzy and some people have even mention on here that it has caused cholesterol to go up and also tinnitus (ringing in the ears). They all have side-effects. Nothing works for me. I've found myself drinking more caffeine to get rid of the sleepiness too. They're all sedatives! Another thing to be careful on Keppra is increased neck & muscle pain. It builds up in the ion channels in your muscles/nerves and causes pain. It tells you that on the paper you get from the pharmacy. They had me on 3000 mg last year and I reduced it to 1000 mg after talking to the company that makes it about the neck pain. It doesn't work anyway so why take any large amount. My problems are hormonal so these meds are just a waste of my time and money. Seek alternative/natural meds if you can. Increase your magnesium and get a B vitamin stress formula to start with. Good luck
I took Keppra on its own for about a year at a dose that was much too high for me (and technically I'm not epileptic, but I do have a seizure focus from surgery) and recently started up on Lamictal. Keppra made my appetite disappear for a long long time, and I'm still working up to a therapeutic dose of Lamictal, but my doc says it's weight-neutral. Taking too much Keppra made my face swell up and gave me a slur in my speech as well as occasional dumb days. I reduced the Keppra and tinkered with a few other meds that brought seizures back. 150 mg of bupropion sr twice a day, plus having catamenial seizures made my last period a disaster. Also, I switched to once-daily 300 mg bupropion xl, which seems to make my brain happier. So I've decided to stop taking my placebo birth control pills and just not have periods unless I start having breakthrough bleeding. And then I'll know to be on high alert for seizures.
Keppra did not work for my son. On the max dose he was still having seizures. He's 26 and it did raise his cholesterol. Did not have any of the KepRage that everyone talks about. It 's been 2 months since we introduce Lamictal, currently taking 100 mg twice a day. He has not had a seizure since we started. He has LOST weight on Lamictal.
Thanks for everyones advice! I talked to my neuro & he is gradually taking me off Keppra & putting me back on Lamictal. The only reason that I got off Lamictal in the first place is that I started being really tense & anxiety prone all the time. The Keppra is much worse for me cause it has messed up my thyroid big time & made me feel tired & drugged. Just diagnosed w/hypothyroidism & developed a goiter on my neck....don't know if it is Keppra related, but might be. Only been on Keppra 6 months & was on Lamictal for 4 yrs, before that was seizure free for 7 yrs & before that I was on depakote but got off cause I wanted children.